Alert archive / Wisconsin / Tornado Warnings in 2009

Tornado Warning 11, NWS Milwaukee, WI

July 24, 2009Lafayette County, Wisconsin

NWS Milwaukee, WI issued this tornado warning at Jul 24, 2009, 6:10 PM CDT for Lafayette County, Wisconsin. It was in force for 38 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2009, 6:10 PM CDT (23:10 UTC)
Expired
Jul 24, 2009, 6:48 PM CDT
In force
38 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

County Lafayette County, WI

The radar

The Quad Cities radar (KDVN), 111 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 6:20 PM CDTHAIL 2.75Benton, WIBASEBALL SIZE HAIL REPORTED IN THE SOUTHWEST PART OF LAFAYETTE COUNTY IN THE BENTON AREA WITH THE SECOND STORM THAT MOVED THROUGH. REPORTS OF HAIL DAMAGE TO CROPS...VEHICLES...AND BUILDINGS WERE ALSO RECEIVED FROM BOTH ROUNDS OF STORMS. THOUSANDS OF ACRES OF C
Jul 24, 6:32 PM CDTTORNADO1 Ne New Diggings, WITORNADO TRACKED FROM 1.8 NE NEW DIGGINGS TO 3.6 S SHULLSBURG. PATH LENGTH WAS ABOUT 7.5 MILES. PATH WIDTH WAS ABOUT 75 YARDS. NEAR THE BEGINNING OF THE TRACK...A SMALL METAL SHED WAS DESTROYED WITH SOME NEARBY TREE LIMB DAMAGE. THE TORNADO THEN CAUSED SPORADIC
Jul 24, 6:36 PM CDTHAIL 11 E Benton, WI
Jul 24, 6:40 PM CDTTSTM WND DMG3 S Shullsburg, WIROOF DAMAGE REPORTED ON HOME NEAR BLACKHAWK ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 5:02 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KMKX 242310
TORMKX
WIC065-250000-
/O.NEW.KMKX.TO.W.0011.090724T2310Z-090725T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
610 PM CDT FRI JUL 24 2009

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 700 PM CDT

* AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR CUBA CITY...OR 9 MILES SOUTH OF
  PLATTEVILLE...AND MOVING SOUTHEAST AT 25 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  BENTON BY 625 PM CDT...
  NEW DIGGINGS AND 3 MILES SOUTHWEST OF LEAD MINE BY 630 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4268 9042 4251 9013 4251 9043
TIME...MOT...LOC 2310Z 309DEG 24KT 4261 9051

$$

WOOD
5 follow-up statements
000 
WWUS53 KMKX 242315
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
615 PM CDT FRI JUL 24 2009

WIC065-250000-
/O.CON.KMKX.TO.W.0011.000000T0000Z-090725T0000Z/
LAFAYETTE WI-
615 PM CDT FRI JUL 24 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN LAFAYETTE COUNTY...

AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BENTON...OR 8 MILES
SOUTH OF PLATTEVILLE...MOVING SOUTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
BENTON BY 625 PM CDT...
NEW DIGGINGS AND LEAD MINE BY 630 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
TENNIS BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4268 9042 4251 9013 4251 9043
TIME...MOT...LOC 2315Z 305DEG 24KT 4261 9045

$$

LAMERS
000 
WWUS53 KMKX 242322
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
622 PM CDT FRI JUL 24 2009

WIC065-250000-
/O.CON.KMKX.TO.W.0011.000000T0000Z-090725T0000Z/
LAFAYETTE WI-
622 PM CDT FRI JUL 24 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN LAFAYETTE COUNTY...

AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO. THIS TORNADO WAS LOCATED JUST NORTHWEST OF 
BENTON...OR 9 MILES SOUTH OF PLATTEVILLE...MOVING SOUTHEAST AT 25 
MPH.

THIS POSSIBLE TORNADO IS MOVING TOWARDS THE CITY OF BENTON. IF YOU 
ARE IN BENTON...SEEK SHELTER IMMEDIATELY

THE TORNADO WILL BE NEAR...
BENTON BY 630 PM CDT...
NEW DIGGINGS AND LEAD MINE BY 635 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT 
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 4268 9042 4251 9013 4251 9043
TIME...MOT...LOC 2321Z 306DEG 21KT 4259 9044

$$

LAMERS
000 
WWUS53 KMKX 242332
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
632 PM CDT FRI JUL 24 2009

WIC065-250000-
/O.CON.KMKX.TO.W.0011.000000T0000Z-090725T0000Z/
LAFAYETTE WI-
632 PM CDT FRI JUL 24 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN LAFAYETTE COUNTY...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BENTON...OR 10
MILES NORTH OF GALENA...MOVING SOUTHEAST AT 25 MPH.

THE POSSIBLE TORNADO WILL BE NEAR...
  3 MILES SOUTH OF LEAD MINE BY 640 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING PING 
PONG BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 4268 9042 4251 9013 4251 9043
TIME...MOT...LOC 2331Z 306DEG 21KT 4255 9038

$$

LAMERS
000 
WWUS53 KMKX 242339
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
639 PM CDT FRI JUL 24 2009

WIC065-250000-
/O.CON.KMKX.TO.W.0011.000000T0000Z-090725T0000Z/
LAFAYETTE WI-
639 PM CDT FRI JUL 24 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN LAFAYETTE COUNTY...

AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR NEW DIGGINGS...OR 9
MILES NORTHEAST OF GALENA...MOVING SOUTHEAST AT 25 MPH.

THE POSSIBLE TORNADO WILL BE NEAR...
  2 MILES SOUTHEAST OF NEW DIGINGS BY 645 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 4268 9042 4251 9013 4251 9043
TIME...MOT...LOC 2338Z 305DEG 20KT 4254 9035

$$

LAMERS
000 
WWUS53 KMKX 242348
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
648 PM CDT FRI JUL 24 2009

WIC065-242357-
/O.CAN.KMKX.TO.W.0011.000000T0000Z-090725T0000Z/
LAFAYETTE WI-
648 PM CDT FRI JUL 24 2009

...THE TORNADO WARNING FOR SOUTHWESTERN LAFAYETTE COUNTY IS
CANCELLED...

THE AREA OF STRONG ROTATION WHICH PROMPTED THE TORNADO WARNING HAS 
MOVED OUT OF THE WARNED AREA.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN 
LAFAYETTE COUNTY UNTIL 715 PM...AND HAIL REMAINS POSSIBLE OVER 
SOUTHWESTERN LAFAYETTE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM.

LAT...LON 4268 9042 4251 9013 4251 9043
TIME...MOT...LOC 2347Z 305DEG 20KT 4251 9030

$$

LAMERS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Jul 24, 3:15 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 24, 3:15 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT FRI JUL 24 2009

.SHORT TERM /TONIGHT THROUGH MONDAY/...
IMMEDIATE FOCUS LIES ON THUNDERSTORM THREAT FOR THE REMAINDER OF THE
AFTERNOON INTO THIS EVENING.  SCATTERED CONVECTION HAS DEVELOPED
JUST TO THE NORTH OF SEVERE THUNDERSTORM CURRENTLY JUST WEST OF
KDBQ.  THINKING CONVECTION IS A RESULT OF INCREASING MID LEVEL WARM
AIR ADVECTION AND THETA-E ADVECTION...WHICH SPREADS ACROSS SOUTH
CENTRAL WISCONSIN THROUGH EARLY EVENING.  MID LEVEL LAPSE RATES IN
THE TRI-STATE AREA HAVE INCREASED TO 7-7.5 DEGREES SO ATMOSPHERE
RECUPERATING RAPIDLY DESPITE RECENT CONVECTION.  MUCAPE IN THIS AREA
AROUND 1000 J/KG WITH SURGE OF MID 60 DEGREE DEWPOINTS.  BULK WIND
SHEAR HAS INCREASED TO 50 KTS IN THIS AREA AS WELL.  DESPITE JUST
BEING REMOVED FROM SPC SLIGHT RISK...COULD STILL SEE SOME LARGE HAIL
AND DAMAGING WIND INTO THIS EVENING WITH BEST POTENTIAL IN THE
WESTERN CWA AS DEPICTED BY LATEST WRF4G MESOMODEL.  PWAT VALUES
INCREASE TO AROUND 1.5 INCHES AHEAD OF APPROACHING SURFACE FRONT
WHICH MOVES THROUGH DURING THE EVENING.  SYNOPTICALLY...AREA OF
UPPER LEVEL DIVERGENCE ASSOCIATED WITH NOSE OF 300MB JET.  WIND
PROFILER NETWORK AND WATER VAPOR IMAGERY SHOW POTENT SHORT WAVE
TROUGH UPSTREAM OVER SRN MN...SO STILL THINKING SHOWERS AND
THUNDERSTORMS WILL BE LIKELY ACROSS CWA THIS EVENING...DIMINISHING
RAPIDLY FROM LATE EVENING THRU 09Z.

POTENT SHORT WAVE TROUGH ROTATES AROUND UPPER LOW SETTLING OVER
GREAT LAKES ON SATURDAY.  STEEP LAPSE RATES AND LINGERING LOW LEVEL
MOISTURE SHOULD PRODUCE AT LEAST SCATTERED SHOWERS.  WEAK ELEVATED
INSTABILITY SO WL CONTINUE TO MENTION ISO THUNDER.  SECONDARY WEAKER
SHORT WAVE ON SUNDAY ROTATES AROUND DEPARTING LOW SO WL CONTINUE
SMALL THREAT.  MORE POTENT SHORT WAVE TROUGH ROTATES THROUGH LATER
MONDAY AND MONDAY NIGHT.  SLIGHT DELAY IN TROUGH ARRIVAL...HOWEVER
LOW LEVEL WARM AIR ADVECTION SPREADS IN MONDAY MORNING SO WL
CONTINUE LOW POPS THROUGH MONDAY...WITH BETTER THREAT MONDAY
EVENING.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
EXTENDED GUIDANCE IN REASONABLE AGREEMENT ON BRINGING COLD FRONT AND
STRONGER UPPER LEVEL SHORT WAVE ACROSS WISCONSIN IN THE MONDAY
AFTERNOON INTO TUESDAY TIME FRAME.  GFS LIKELY OVERDOING AMOUNT OF
LOW LEVEL MOISTURE AVAILABLE BUT BEST THREAT FOR MORE WIDESPREAD
CONVECTION AT THIS TIME...AFTER TONIGHT.  LATEST GFS AND HI RES
ECMWF SHOWING SOME FLATTENING OF PERSISTENT LONG WAVE TROFFING
ACROSS UPPER MIDWEST INTO SRN CANADA POST CDFNT NEXT TUE THROUGH
THU.  12Z GFS SHOWING STRONG SHORT WAVE AFFECTING SRN WI ON
WED...BUT MEDIUM RANGE ENSEMBLE POPS HAS POPS LESS THAN 20 PERCENT.
MORE STOCK PLACED IN MREF DUE TO FAIR TO GOOD AGREEMENT IN ENSEMBLE
MEMBERS.  HI RES AND CANADIAN IN AGREEMENT ON DRIER WEATHER FROM TUE
NIGHT INTO THU SO PER COORDINATION WITH NEIGHBORING OFFICES...HAVE
REMOVED POPS FOR MOST OF THIS PERIOD.

STRONGER SHORT WAVE TROUGH AMPLIFIES UPSTREAM TROFFING ACROSS NORTH
CENTRAL CONUS LATER NEXT WEEK WITH THREAT FOR CONVECTION RETURNING
BY THU NIGHT/FRIDAY.  TEMPERATURES THROUGH THE END OF THE WEEK LOOK
TO CONTINUE BELOW NORMAL FOR LATE JULY.

GFS 5 DAY 500MB ANOMALIES SHOW LITTLE CHANGE TO THE OVERALL PATTERN
INTO THE FIRST WEEK OF AUGUST...WITH LARGE POSITIVE ANOMOLY
PERSISTING ACROSS WRN CANADA INTO PAC NW...WITH DOWNSTREAM LONG WAVE
TROFFING ACROSS CENTRAL CANADA INTO GTLAKES.

&&

.AVIATION...STILL EXPECT A ROUND OF THUNDERSTORMS TO CROSS SOUTHERN
WISCONSIN THIS EVENING WITH APPROACHING LOW PRESSURE CENTER AND
ASSOCIATED FRONTAL BOUNDARIES. POTENTIAL FOR SEVERE WEATHER WITH
THESE STORMS.  OVERALL EXPECT VFR CONDITIONS BUT IFR CONDITIONS
POSSIBLE IN AND AROUND STRONGER THUNDERSTORMS. COLD FRONT EXPECTED
TO MOVE THROUGH BTWN 06Z AND 12Z WITH WINDS SHIFTING TO THE
NORTHWEST BEHIND THE FRONT. POSSIBLE THUNDERSTORM DEVELOPMENT ONCE
AGAIN TOMORROW AFTERNOON BUT LEFT OUT OF TAFS FOR NOW WITH ONLY
CHANCE POPS.

&&

.MARINE...GUSTY SOUTHWEST WINDS EXPECTED TONIGHT AHEAD OF COLD FRONT
MOVING THROUGH. THUNDERSTORM CHANCES ALSO INCREASE THIS EVENING WITH
SOME SEVERE THUNDERSTORMS POSSIBLE.  WINDS INCREASE OUT OF THE
NORTHWEST SATURDAY AFTERNOON BUT AT THIS TIME EXPECT TO REMAIN BELOW
SMALL CRAFT LEVELS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...MBK
AVIATION/MARINE...PZ
Hazardous weather outlook, Jul 24, 3:30 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT FRI JUL 24 2009

WIZ046-047-051-052-056>060-062>072-251030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
330 PM CDT FRI JUL 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS SOUTHERN WISCONSIN.
ISOLATED SEVERE ACTIVITY IS POSSIBLE...ESPECIALLY SOUTHWEST OF A
WISCONSIN DELLS...TO MADISON...TO BELOIT LINE...HOWEVER MOST STORMS
SHOULD STAY BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY FROM THE
WEEKEND INTO EARLY NEXT WEEK AS RELATIVELY COLD AIR WILL BE
PRESENT IN THE UPPER ATMOSPHERE MAKING FOR UNSTABLE CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT.

LMZ643>646-251030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
330 PM CDT FRI JUL 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING.  THESE STORMS
SHOULD STAY BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY FROM THE
WEEKEND INTO THE EARLY NEXT WEEK AS RELATIVELY COLD AIR WILL BE
PRESENT IN THE UPPER ATMOSPHERE MAKING FOR UNSTABLE CONDITIONS.

WWW.WEATHER.GOV/MKX

ZABEL

In the hours before

Local storm report, Jul 24, 5:15 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
515 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             2 N BELMONT             42.77N 90.33W
07/24/2009  E0.25 INCH       LAFAYETTE          WI   TRAINED SPOTTER

            ESTIMATED 30-40 MPH WINDS...RADAR INDICATES HAIL CORE
            ACTUALLY PASSED TO THE SOUTH OF BELMONT

&&

FRANKS
Local storm report, Jul 24, 5:25 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
525 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             3 NW LEAD MINE          42.60N 90.39W
07/24/2009  E1.25 INCH       LAFAYETTE          WI   LAW ENFORCEMENT

&&

FRANKS
Local storm report, Jul 24, 5:36 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
536 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FUNNEL CLOUD     5 NW SHULLSBURG         42.62N 90.30W
07/24/2009                   LAFAYETTE          WI   PUBLIC

&&

FRANKS
Local storm report, Jul 24, 5:39 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
539 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             2 SW BELMONT            42.72N 90.36W
07/24/2009  E1.50 INCH       LAFAYETTE          WI   LAW ENFORCEMENT

            HAIL SWATH FROM SOUTWEST OF BELMONT TO SCHULLSBURG
            AREA...HAIL SIZE RANGING FROM 1.25 TO 1.5...HAIL
            BEGINNING AROUND 5 PM AND LASTING UNTIL AT LEAST 530 PM

&&

FRANKS
Local storm report, Jul 24, 5:41 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
541 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             SHULLSBURG              42.57N 90.23W
07/24/2009  E1.00 INCH       LAFAYETTE          WI   TRAINED SPOTTER

            BRANCHES REPORTED DOWN IN THE AREA AROUND THE SAME TIME.

&&

FRANKS
Local storm report, Jul 24, 5:43 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
543 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     4 NW SHULLSBURG         42.61N 90.29W
07/24/2009                   LAFAYETTE          WI   LAW ENFORCEMENT

            SHED BLOWN DOWN ON COUNTY HWY Q BETWEEN BELMONT AND
            SCHULLSBURG

&&

FRANKS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:28 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette92 min
Jul 24, 5:48 PM CDTSevere Thunderstorm WarningMKXLafayette72 min
Jul 24, 6:01 PM CDTFlash Flood WarningMKXLafayette3 hr

Nearby

Tornado Warnings in Wisconsin, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.